Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 23, 2014, 01:02:04 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631571
  • Total Topics: 47806
  • Online Today: 282
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Second set of labs after starting MK-0518 (raltegravir)  (Read 1327 times)

0 Members and 1 Guest are viewing this topic.

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Second set of labs after starting MK-0518 (raltegravir)
« on: April 27, 2007, 01:32:32 PM »
I know several people are thinking of switching from Fuzeon to Raltegravir when it gets FDA approval, so I just wanted to report on my experience.

I got back the results of my second set of lab tests today, having been on Raltegravir since February 12. My other drugs are Prezista/Norvir, and Sustiva. The Raltegravir replaced Fuzeon, which I had been taking for over three years.

The good news is that VL is now back to undetectable (<50). On my first set of labs I had a VL of 59 and was worried that the Raltegravir might not be suppressing the virus. So with this undetectable reading, it appears that the Raltegravir is working and the previous VL result was indeed a blip.

My CD4s went down from 244 to 179, but the % went up from 11.1% to 11.9%.  I'm not too concerned about the drop in absolute CD4s, since they have been around 180 for several years, even when my VL was undetectable.

I am concerned that my cholesterol remains very high after starting the Raltegravir. On my first set of labs after starting the drug, it was 311, with HDL at 30. On this second set it was 289, with HDL of 37. At least it's improving some. I've given up desserts and ice cream in order to help bring down the cholesterol. Today I'm going to buy some fish oil capsules. (I'm already taking Lipitor.) I've done research on the possibility that Raltegravir is causing the rise in cholesterol but have not come up with anything that indicates that the Raltegravir is responsible.

Allan

« Last Edit: April 27, 2007, 07:21:13 PM by allanq »
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Online Miss Philicia

  • Member
  • Posts: 23,873
  • celebrity poster, faker & poser
Re: Second set of labs after starting MK-0518 (raltegravir)
« Reply #1 on: April 27, 2007, 01:43:15 PM »
Thanks Allan, and good luck with this.  Please keep us updated on your progress.  As you may recall I'm on Fuzeon/Prezista so this is an option for me if I get weary of injections but I'd rather hear first hand accounts about Raltegravir for a while before entertaining this. 
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.